Jump to content

Dry cut slow taper from xanax or switching to Valium. Need help please.


[hr...]

Recommended Posts

I've been successful doing a slow taper from 2mg to 1.75mg of xanax over the past 3 weeks. I'm having slight withdrawals but they are manageable. My doctor did give me the option of slowly switching to diazepam. I'm confused on which way would be most helpful to me. Any experiences and suggestions would be greatly appreciated. Just an FYI, I only take xanax at night so I'm not sure how the schedule from switching to diazepam would work.
Link to comment
Share on other sites

Its wonderful to hear you have a supportive doctor, especially since you take Xanax, that first reduction was a bit steep but since you seem to be doing well it must have been the right choice for you.  Some members find that the lower in dose they get the more they need to slow down their taper so keep that in mind for future reductions.

 

Many members can successfully taper from Xanax but they usually end up dosing 3 or 4 times a day to address interdose withdrawal.  If you reach the point where you need to add more doses its important to treat the dose changes as reductions and hold your taper, anytime we make changes the body reacts.

 

Crossing over to Valium can be a good thing for those who are suffering with interdose but its not without it's challenges.  Valium can produce depression and sedation and while I'm told it fades when your body gets used to it, it can be unsettling until that happens.  Valium is a different drug and you'll feel different on it so that can be a bit disconcerting but most members report being happy with the eventual outcome in terms of getting off the drug.

 

If it were me, I'd probably stick with the Xanax for awhile longer and if things get tough then you'll have the right motivation to do this.  I've noticed that unless members are truly miserable on their current medication they lack the commitment to see the Valium cross through.

Link to comment
Share on other sites

×
×
  • Create New...